MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV10040080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during negative preparation prior to insertion into the patient, a pin hole leak was observed in the balloon of the fortrex 10x040x80 percutaneous transluminal angioplasty balloon.The target lesion for treatment was a chronic total occlusion (100% stenosis) of the proximal right short saphenous vein, with moderate tortuosity and no calcification.The balloon was inflatedusing an inflation device at 4atm.The device was prepped per instructions for use with no issues identified.The procedure was completed by replacing the balloon with another from the same lot.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Image analysis: one video was provided for evaluation.In the video a pin hole leak can be confirmed on the distal section of the balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23799506
Report Number2183870-2025-00577
Device Sequence Number5080883
Product Code LIT
UDI-Device Identifier00763000106348
UDI-Public(01)00763000106348(17)260718(10)B596947
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue NumberA35HPV10040080
Device Lot NumberB596947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/14/2025
Supplement Report FDA Received Date01/14/2026
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight64 KG